Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 4, NWS Morristown, TN

February 17, 200913 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Feb 17, 2009, 3:45 PM EST for 13 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Feb 18, 2009, 12:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2009, 3:45 PM EST (20:45 UTC)
In effect from
Feb 18, 2009, 12:00 AM EST
Expired
Feb 18, 2009, 6:11 PM EST
In force
18 hr
Issued by
NWS Morristown, TN
All 22 counties

Cherokee County, NC, Clay County, NC, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 17 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 172045
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EST TUE FEB 17 2009

...INCREASING SOUTHERLY WINDS LATER TONIGHT AND WEDNESDAY...

.A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS STATES
THIS EVENING WILL INCREASE THE PRESSURE GRADIENT ACROSS THE SOUTHERN
APPALACHIANS TONIGHT AND WEDNESDAY. WINDS WILL INCREASE OUT OF THE
SOUTH AND SOUTHWEST TONIGHT AND CONTINUE WEDNESDAY. AS A COLD FRONT
ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE SOUTHERN APPALACHAINS
LATE WEDNESDAY...WINDS WILL SWITCH TO THE NORTHWEST AND DECREASE.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-180500-
/O.NEW.KMRX.WI.Y.0004.090218T0500Z-090219T0300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
345 PM EST TUE FEB 17 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST
WEDNESDAY. 

WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST LATER TONIGHT TO
20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH...ACROSS THE HIGHER
ELEVATIONS AND THE WESTERN FOOTHILLS OF THE EAST TENNESSEE
MOUNTAINS AND SOUTHWEST NORTH CAROLINA. THE WINDS WILL SHIFT TO THE
WEST AND NORTHWEST WEDNESDAY EVENING AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TD
5 follow-up statements
000 
WWUS74 KMRX 180351
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1051 PM EST TUE FEB 17 2009

...INCREASING SOUTHERLY WINDS OVERNIGHT THROUGH WEDNESDAY
EVENING... 

 .A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS
STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS THE SOUTHERN
APPALACHIANS OVERNIGHT AND WEDNESDAY. WINDS WILL INCREASE OUT OF THE
SOUTH AND SOUTHWEST...AND CONTINUE STRONG AND GUSTY INTO WEDNESDAY
EVENING. AS A COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES ACROSS
THE SOUTHERN APPALACHIANS LATE WEDNESDAY...WINDS WILL SWITCH TO THE
NORTHWEST AND DECREASE.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181200-
/O.CON.KMRX.WI.Y.0004.090218T0500Z-090219T0300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1051 PM EST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. 

WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST OVERNIGHT TO 20 TO
30 MPH WITH GUSTS TO NEAR 50 MPH...ACROSS THE HIGHER ELEVATIONS
AND THE WESTERN FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS AND
SOUTHWESTERN NORTH CAROLINA. THE WINDS WILL SHIFT TO THE WEST AND
NORTHWEST WEDNESDAY EVENING AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 180846
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EST WED FEB 18 2009

...INCREASING SOUTHERLY WINDS THROUGH THIS EVENING...

 .A LOW PRESSURE SYSTEM WILL INCREASE WINDS ACROSS THE SOUTHERN
APPALACHIANS TODAY. WINDS WILL INCREASE OUT OF THE SOUTH AND
SOUTHWEST...AND CONTINUE STRONG AND GUSTY INTO THE EVENING. AS A
COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE SOUTHERN
APPALACHIANS LATE TODAY...WINDS WILL SWITCH TO THE NORTHWEST AND
DECREASE.

TNZ041-043-072-074-181700-
/O.UPG.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/
/O.NEW.KMRX.HW.W.0002.090218T0846Z-090219T0300Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
346 AM EST WED FEB 18 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 
TO 35 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS
OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST
AND NORTHWEST LATE THIS EVENING AND DECREASE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>014-035-VAZ001-002-005-006-008-181700-
/O.EXA.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
346 AM EST WED FEB 18 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20
TO 30 MPH WITH GUSTS TO NEAR 45 MPH...ACROSS THE HIGHER
ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA.
THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND
DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-045-047-087-102-181700-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/
CHEROKEE-CLAY-JOHNSON-UNICOI-SOUTHEAST CARTER-SOUTHEAST MONROE-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN
346 AM EST WED FEB 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 
20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH...ACROSS THE HIGHER
ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND SOUTHWESTERN NORTH
CAROLINA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS 
EVENING AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 181740
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1240 PM EST WED FEB 18 2009

...STRONG SOUTHWEST WINDS THROUGH THIS EVENING...

 .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE CENTRAL GREAT
LAKES THIS AFTERNOON. A COLD FRONT ASSOCIATED WITH THE SYSTEM
WILL MOVE INTO THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTHWEST
WINDS IN ADVANCE OF THE FRONT WILL SWITCH TO THE NORTHWEST AND
REMAIN BREEZY BEHIND THE FRONT. 

TNZ041-043-072-074-190145-
/O.CON.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
1240 PM EST WED FEB 18 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

WINDS SOUTHWEST 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS
THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS
WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND
DECREASE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006-
008-190145-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI-
SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN...
ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
1240 PM EST WED FEB 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ACROSS
THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST
VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS
EVENING AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 182005
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EST WED FEB 18 2009

...STRONG SOUTHWEST WINDS THROUGH THIS EVENING...

 .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE EASTERN GREAT
LAKES THIS EVENING. A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE
INTO THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTHWEST WINDS IN
ADVANCE OF THE FRONT WILL SWITCH TO THE NORTHWEST AND REMAIN BREEZY
BEHIND THE FRONT.

TNZ041-043-072-074-190300-
/O.CON.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
305 PM EST WED FEB 18 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

WINDS SOUTHWEST 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE
HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL
SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006-
008-190300-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI-
SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN...
ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
305 PM EST WED FEB 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ACROSS
THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND
SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND
NORTHWEST THIS EVENING AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 182311
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EST WED FEB 18 2009

...WINDS DIMINISHING ACROSS THE REGION THIS EVENING...

.BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS ACROSS THE
REGION...BUT THEY SHOULD REMAIN BELOW WARNING AND ADVISORY
CRITERIA.


TNZ041-043-072-074-190015-
/O.CAN.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
611 PM EST WED FEB 18 2009

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE HIGH
WIND WARNING. 

BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD
REMAIN BELOW WARNING CRITERIA.

$$

NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006-
008-190015-
/O.CAN.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI-
SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN...
ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
611 PM EST WED FEB 18 2009

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE WIND
ADVISORY. 

BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD
REMAIN BELOW ADVISORY CRITERIA.

$$

DMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 17, 12:31 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 17, 12:31 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 PM EST TUE FEB 17 2009

.AVIATION...HIGH PRESSURE IS SHIFTING EAST AND A LOW PRESSURE
SYSTEM WAS DEVELOPING TO THE WEST ACROSS THE PLAINS STATES. HIGH
AND MID LEVEL CLOUDS ARE NOW SPREADING ACROSS EAST TN. CLOUDS WILL
LOWER AND THICKEN BY THE 00Z TO 06Z TIME FRAME. RAIN SHOULD MOVE
IN OVERNIGHT. EXPECT VFR CONDITIONS TO PREVAIL UNTIL ABOUT 12Z.
LAST 6 HOURS CEILINGS SHOULD DROP BELOW 3000 AND 5 MILES AS STEADY
RAIN MOVES IN. MAY SEE SOME WIND SHEAR AFTER 00Z...AS LOW LEVEL
JET INCREASES BUT HAVE NOT INCLUDED IT IN TAF YET. THUNDER POSSIBLE
AT TYS AND CHA LATE IN THE TAF PERIOD BUT EXPECT PREDOMINATELY
SHOWERS.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD
Hazardous weather outlook, Feb 17, 4:37 AM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 AM EST TUE FEB 17 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
437 AM EST TUE FEB 17 2009 /337 AM CST TUE FEB 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS TONIGHT...AND A WIND
ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM WILL BRING A COLD FRONT AND ITS ASSOCIATED
STRONG WIND FIELD ACROSS THE TENNESSEE RIVER VALLEY ON WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THIS COLD
FRONT...WITH SOME THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

Nearby

Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.